Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2000, 4:33 AM CDT for Miller County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 4:33 AM CDT (09:33 UTC)
- Expired
- Aug 7, 2000, 5:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miller County, MO
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:50 AM CDT | Thunderstorm Wind | Eldon, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 070934
SVRSGF
MOC131-071000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 AM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI
* UNTIL 500 AM CDT
* AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
ELDON TO 6 MILES SOUTHEAST OF ELDON TO 6 MILES SOUTHEAST OF OSAGE
BEACH...MOVING EAST AT 25 MPH. THESE SEVERE THUNDERSTORMS WILL LIKELY
PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
IBERIA...ST. ELIZABETH BY 500 AM CDT.
THE TOWNS OF AURORA SPRINGS...OLEAN...BRUMLEY...TUSCUMBIA AND ULMAN
ARE ALSO IN THE PATH OF THESE STORMS.
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO T2HE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3842 9263 3830 9259 3804 9255 3803 9223
3832 9221 3833 9242 3842 9243
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 7, 2:37 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 AM CDT MON AUG 7 2000 THE CHANCE OF THUNDERSTORMS AND HEAT INDEX VALUES WILL REMAIN THE PROBLEM OF THE DAY. 08Z SFC ANALYSIS DEPICTS SFC WARM FRONT STRETCHING ACROSS NRN MO AND ARCHING BACK INTO THE HIGH PLAINS AS NEXT SFC WAVE DEVELOPS. TO THE SOUTH...SFC TROF REMAINS EVIDENT IN THE WIND/PRESSURE FIELDS EXTENDING FROM THE NRN CWA SOUTHWEST ACROSS SERN KS. HAVE SEEN A FEW PULSE STORMS DEVELOP INVOF SGF OVER THE LAST 30 MINUTES. WITH 30 KT LLJ INCREASING ALONG THE TROF AXIS...WOULD NOT BE SURPRISED TO SEE FURTHER ATTEMPTS AT CONVECTION THIS MORNING. GIVEN 850MB MOISTURE POOLING...MUCAPES OF 1500 - 2000 J/KG...AND SEVERAL OUTFLOW BOUNDARIES EVIDENT ON SGF 88D...SHOULD SEE AT LEAST ISOLATED PULSE STORMS. BY THIS AFTN...WILL SEE MDT INSTABILITY WITH FCST SBCAPES IN EXCESS OF 3000 J/KG...WITH LI'S OF -8 TO -10. WHILE BEST CHC OF ORGANIZED STORMS WILL BE ALONG SFC WARM FRONT ACROSS IA/IL...WEAK SFC TROF COULD PROVIDE ENOUGH LIFT FOR A FEW SCATTERED STORMS ACROSS THE AREA. SHARP MOISTURE GRADIENT OVER CENTRAL MO...LINKED TO UPR TROF OVER THE NRN GREAT LAKES...COULD ALSO PLAY A ROLE IN INITIATING CONVECTION. WITH UNCERTAINTY ON PLACEMENT OF SFC BOUNDARY...WILL MENTION A SMALL CHC POP IN ALL ZONES FOR TODAY. OTHER MAJOR CONCERN FOR THE DAY WILL BE HEAT INDICES. TREND OVER LAST SEVERAL DAYS HAS BEEN FOR SFC DWPTS TO INCREASE DURING THE DAYTIME HOURS AS VERY MOIST AIR ALOFT MIXES DOWN. GIVEN LITTLE CHANGE IN THERMODYNAMIC PROFILES TODAY...WOULD EXPECT MID 90S TO BE THE RULE ACROSS THE AREA. COUPLED WITH DWPTS IN THE MID 70S...WILL GO WITH A HEAT ADVISORY FOR TODAY INTO TUESDAY. WILL SEE LITTLE CHANGE IN THE LONGWAVE PATTERN OVER THE NEXT SEVERAL DAYS...AS ZONAL FLOW AND UPR JET REMAIN ESTABLISHED OVER THE NRN CONUS...WITH A BROAD SUBTROPICAL RIDGE OVER THE SRN US. MODEL TRENDS CONTINUE TO HOLD ONTO WEAK SFC FRONT ACROSS KS/NRN MO/IA THROUGH THE PERIOD...WHICH NEVER QUITE REACHES THE OZARKS. WITH NO REAL KICKER IN SIGHT...AND DEEP SW FLOW OVER THE AREA...SHOULD SEE PERSISTENT FORECAST WORK OUT WELL. EXPECT MOSTLY SUNNY DAYS...AND A SLIGHT CHC OF MAINLY NOCTURNAL CONVECTION AS LLJ DEVELOPS EACH NIGHT AROUND PERIPHERY OF RIDGE AXIS. WILL KEEP EXTENDED DRY WITH LACK OF ORGANIZED CONVECTION EXPECTED. PRELIMINARY FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY... SGF UU 94/75 93/73 93 143221 JLN UU 96/77 95/75 95 143221 UNO UU 94/75 94/72 94 143221 VIH UU 96/73 93/72 93 143221 .SGF...HEAT ADVISORY FOR TODAY THROUGH TUESDAY...NORTHWEST OF A LINE FROM BRANSON TO SALEM. BOOKBINDER/HUDlSON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:42 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Aug 7, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| Aug 7, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 51 min |
| Aug 7, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.